Nueclear Web Banner
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
 
CORRESPONDENCE
Ahead of Print

A rare case: Branch retinal vein occlusion associated with the use of tamoxifen


1 Department of Medical Oncology, Ankara Numune Training and Research Hospital, Ankara, Turkey
2 Department of Ophthalmology, Ankara Numune Training and Research Hospital, Ankara, Turkey

Correspondence Address:
Nebi Serkan Demirci,
Department of Medical Oncology, Ankara Numune Training and Research Hospital, 06100 Altindag, Ankara
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None

Tamoxifen-induced ocular complications including cataracts, keratopathies, retinopathy, impaired visual acuity, ocular irritation, optical neuritis, and retinal vein occlusion are uncommonly reported in the literature. Herein, we report on a premenopausal patient with right-side breast carcinoma who received adjuvant tamoxifen therapy (20 mg/day) for 1.5 years and developed sudden visual loss. Fundal examination revealed an obstruction in the branch of the retinal vein. The diagnosis was confirmed by fluorescein angiography and optical coherence tomography. Thus, tamoxifen was switched to an aromatase inhibitor. Tamoxifen-induced ocular complications should be kept in mind when visual symptoms are seen in patients undergoing tamoxifen therapy. In such cases, a complete ocular examination should be performed.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Demirci NS
    -  Erdem UG
    -  Uçgun N&
    -  Bozkaya Y
    -  Ozdemir YN
    -  Dogan M
    -  Zengin N
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed309    
    PDF Downloaded28    

Recommend this journal